MAUDE Adverse Event Report: COOK VASCULAR INC VITAL-PORT ATTACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK VASCULAR INC VITAL-PORT ATTACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a patient catheter's broke during removal.Ir had to fish it out.The patient's outcome was unknown.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.One used vital port catheter fragment was received for evaluation.The returned catheter section measured 2.5 cm in length.The port, catheter lock and remaining catheter length were not returned for evaluation.There was tissue attached to the catheter fragment.One end of he catheter fragment had a sharp clean cut and the opposite end of the fragment had a rough appearance.There was calcification on the majority of the catheter od surface.No other holes, nicks, or abrasions were observed on the catheter.Visual inspection confirmed the complaint that the catheter had fractured.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
VITAL-PORT ATTACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key5949102
Report Number2522007-2016-00001
Device Sequence Number18940952
Product Code LIT
UDI-Device Identifier00827002265073
UDI-Public(01)00827002265073(17)151231(10)N110182
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S5018
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/14/2016
Supplement Report FDA Received Date04/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;